Missouri, 2018

Flash Flood and Flood in Missouri, August 7 to 11, 2018

August 7 to 11, 2018 · NWS SGF · 55 events in 16 counties and zones

Severe pulse storms occurred across the area on an afternoon basis from August 7-11. The most impactful afternoon/evening occurred on August 10 when severe pulse storms affected the Springfield metropolitan area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$127,000
Crop damage
None recorded
Events
55

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Severe pulse storms occurred across the area on an afternoon basis from August 7-11. The most impactful afternoon/evening occurred on August 10 when severe pulse storms affected the Springfield metropolitan area. The Route 66 Festival with estimated 60,000 people was in both a Severe Thunderstorm and Flash Flood Warning with eventual cancellation of activities for the night. On August 7-8 A storm complex that developed during the late evening of the 6th and early morning hours of the 7th over Kansas pushed an outflow boundary into southwest Missouri.

Strong to severe storms developed along the boundary intermittently from the late morning of the 7th to the late afternoon of the 8th . The strongest storms impacted areas to the south and east of Springfield, and produced straight line wind damage to trees and roofs. One barn in Oregon County was destroyed due to the strong winds and a boat dock on Table Rock Lake was flipped over. Several roads in Branson flooded as a result of heavy rainfall during the afternoon of the 8th. Two-day rainfall totals averaged between one and one and a half inches along and south of Highway 60. Localized accumulations over two inches occurred near Branson. From August 9-12, a weak front stalled over the region and interacted with a very moist and unstable air mass to produce scattered late afternoon and early evening strong to severe storms across the region each day. Several of the storms produced hail up to the size of golf balls, wind damage to trees, powerlines, boat docks and roofs, and localized flash flooding. The majority of the storms affected the western half of the region on the 9th and 10th , with storm coverage becoming more isolated on the 11th and 12th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 7, 5:39 AM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Aug 7, 5:39 AM CST, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
639 AM CDT Tue Aug 7 2018

...12Z AVIATION UPDATE...

.SHORT TERM...(Today and tonight)
Issued at 209 AM CDT Tue Aug 7 2018

At this time...a surface front extends across northern Missouri
with nearly zonal upper level flow across the northern states and
the summertime flat ridge extending across the south with high
pressure centered over the desert southwest. Convection has been
firing along the front ahead of several short waves advancing
through the upper level flow.

The surface front should advance slowly southward during the day
on Tuesday making its way into southern Missouri by this time on
Wednesday. Meanwhile...several waves will continue to advance through
the upper level flow today and tonight bringing several rounds of
showers and thunderstorms throughout the day. Given the increase
in cloud cover and convective activity...temperatures will be
cooler than on Monday.

.LONG TERM...(Wednesday through Monday)
Issued at 209 AM CDT Tue Aug 7 2018

High pressure over the desert southwest will begin to amplify
during the middle to latter portions of the week...with the ridge
getting tilted eastward as a strong trough moves into the Pacific
Northwest late Friday into Saturday.

At the surface...the front...now over northern Missouri will move
into and then stall over Arkansas. For the forecast area...much
needed rain is in the forecast through Thursday night into Friday.
Rainfall amounts overall look to be generally less than an
inch...but some areas could locally see more if storms stall or
train over a given area.

Rain chances decrease over the weekend. With the surface front
just to our south...convection will be more widely scattered and
diurnally driven. The next chances for organized rain will occur
beginning on Monday as the aforementioned trough moving into the
Pacific Northwest moves up and over the western ridge and dives
southward into the Great Lakes Region.

Overall...temperatures will be close to seasonal normals with
daily highs in the upper 80s to lower 90s and overnight lows in
the mid to upper 60s. Heat index values should generally be in the
low to mid 90s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 635 AM CDT Tue Aug 7 2018

Scattered showers and thunderstorms will approach the terminals
by mid to late morning. A wind shift to the northwest will be
possible out ahead of the rain this morning. Additional showers
and storms are possible this evening and overnight however have
gone with prob 30 groups for now due to uncertainty in coverage.
Winds will be predominantly out of the south with higher gusts
possible within thunderstorms. VFR conditions are expected outside
of thunderstorms.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Burchfield
Hazardous weather outlook, Aug 7, 3:28 AM CST, 6 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
428 AM CDT Tue Aug 7 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080930-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
428 AM CDT Tue Aug 7 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Significant lightning risk.
  Limited excessive heat risk.

DISCUSSION...

  A cold front will move through the area today and be situated
  across southern Missouri by Wednesday morning. Thunderstorms
  will occur along and ahead of the front from this morning
  through the overnight hours.

  A few of the stronger storms could produce hail up to one-inch
  in diameter and damaging straight line winds up to 60 mph
  during the afternoon and evening hours. Some of the heavier
  rain storms...especially those which are slow moving or
  continue to regenerate and move over the same area...may also
  produce localized flooding.

  Heat index values along the Missouri-Arkansas border will reach
  the mid to upper 90s this afternoon into early this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

  Thunderstorms will be possible from Wednesday into Thursday and
  again by Monday. However...severe weather is not expected at
  this time. Heat index values in the mid to upper 90s will occur
  over mainly western Missouri during the weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Gaede

The radar

The Springfield radar (KSGF), 63 km away, was scanning. The volume nearest the first event began at 16:25 UTC.

Open the radar archive at this moment

Event by event

37 thunderstorm wind, 9 hail, 7 heavy rain, 1 flood, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Webster

When
August 7, 10:25 AM CST
Where
Webster County, 4.18 mi S of Crabbs
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.070, -92.720

Several large limbs were reported down. Some fence damage occurred from falling limbs.

Thunderstorm Wind, Webster

When
August 7, 10:30 AM CST
Where
Webster County, 0.55 mi E of Seymour to 0.64 mi E of Seymour
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.150, -92.770

The public reported a few 1 inch limbs down and shingles blown off a gas station roof.

Thunderstorm Wind, Wright

When
August 7, 11:25 AM CST
Where
Wright County, 0.88 mi SE of Norwood
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.110, -92.420

Strong thunderstorm winds blew some shingles off of a rooftop.

Thunderstorm Wind, Texas

When
August 7, 11:45 AM CST
Where
Texas County, 1.49 mi SSE of Bucyrus
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.330, -92.010

The public reported estimated 60 mph winds.

Thunderstorm Wind, Texas

When
August 7, 11:47 AM CST
Where
Texas County, 0.55 mi E of Houston
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.330, -91.960

A report received via social media showed several large branches broken off a tree.

Thunderstorm Wind, Shannon

When
August 7, 12:39 PM CST
Where
Shannon County, 0.88 mi NE of Round Spg
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.290, -91.410

A few 1-2 foot diameter branches were snapped off a large tree.

Heavy Rain, Taney

When
August 8, 6:00 AM CST to August 9, 6:00 AM CST
Where
Taney County, 2.86 mi ENE of Ridgedale
Reported by
COOP Observer
Coordinates
36.530, -93.200

The Co-op observer at station BNNM7, at the Branson airport reported a two day 48hr total rainfall of 2.40 inches, most of which fell during the past 24hrs.

Thunderstorm Wind, Stone

When
August 8, 4:00 PM CST
Where
Stone County, 2.15 mi SSE of Notch
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
36.640, -93.340

A boat dock was flipped over near a lake resort on Indian Point.

Thunderstorm Wind, Douglas

When
August 8, 4:02 PM CST
Where
Douglas County, Olathe
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.030, -92.530

Two large trees were reported down on County Road 106.

Thunderstorm Wind, Stone

When
August 8, 4:04 PM CST
Where
Stone County, 1.38 mi S of Lampe
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.550, -93.430

A large tree was reported down.

Thunderstorm Wind, Stone

When
August 8, 4:12 PM CST
Where
Stone County, 0.89 mi SE of Notch
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.660, -93.340

A tree was downed on Indian Point.

Flood, Taney

When
August 8, 4:30 PM CST to 8:30 PM CST
Where
Taney County, 1.11 mi E of Branson Mem Arpt to 1.04 mi E of Branson Mem Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.650, -93.260

Several roads were flooded in the Branson area including Roark Valley Road near Forsythe Street.

Hail, Jasper

When
August 9, 2:13 PM CST
Where
Jasper County, 0.88 mi SW of (Jln)joplin Muni Arp
Measured
1 in hail
Reported by
Public
Coordinates
37.140, -94.510

A report of quarter size hail was received via social media. The time was estimated by radar.

Hail, Jasper

When
August 9, 2:14 PM CST
Where
Jasper County, 1.38 mi N of Joplin
Measured
0.88 in hail
Reported by
Public
Coordinates
37.100, -94.520

Dime to Nickle size hail was reported just north of Joplin. The time was estimated by radar.

Thunderstorm Wind, Greene

When
August 9, 2:25 PM CST
Where
Greene County, 0.55 mi W of Ash Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.320, -93.590

Multiple 2-3 inch limbs were reported broken off along with dime sized hail.

Thunderstorm Wind, Newton

When
August 9, 2:51 PM CST
Where
Newton County, 0.88 mi NE of Saginaw
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.030, -94.470

The public reported an estimated 60mph wind gust.

Hail, Jasper

When
August 9, 3:20 PM CST
Where
Jasper County, 3.38 mi ENE of Sarcoxie
Measured
0.75 in hail
Reported by
Public
Coordinates
37.080, -94.060

Dime size hail and small limbs were reported down near I-44, east of Sarcoxie.

Hail, Barry

When
August 9, 4:46 PM CST
Where
Barry County, 1.11 mi W of Cassville Flds Arpt
Measured
0.88 in hail
Reported by
Public
Coordinates
36.680, -93.850

Dime to nickel sized hail was reported 1 mile east of Cassville. The timing was estimated from radar.

Thunderstorm Wind, Cedar

When
August 9, 4:56 PM CST
Where
Cedar County, 3.53 mi NW of Stockton Foxridge Ar
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.620, -93.860

Downburst winds caused shingle damage at one residence near the intersection of Highway B and Highway 39.

Hail, Barry

When
August 9, 5:00 PM CST
Where
Barry County, 4.29 mi SSW of Cassville Flds Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
36.620, -93.850

Dime sized hail occurred south of Cassville on Highway 112 near Coyote Ridge Road.

Thunderstorm Wind, Barry

When
August 9, 5:19 PM CST
Where
Barry County, 3.45 mi S of Eagle Rock
Measured
58 kt (67 mph) measured gust
Reported by
Public
Coordinates
36.500, -93.750

A private citizen owned weather station along the Missouri/Arkansas border along the White River measured a 67mph wind gust.

Thunderstorm Wind, St. Clair

When
August 10, 3:11 PM CST
Where
St. Clair County, 0.69 mi S of Appleton City
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
38.190, -94.030

Multiple trees were reported down.

Thunderstorm Wind, St. Clair

When
August 10, 3:32 PM CST
Where
St. Clair County, 0.69 mi S of Lowry City
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Storm Chaser
Coordinates
38.140, -93.730

Trees and power lines were reported down. Minor damage occurred to an outbuilding. Storm spotter estimated winds at 60 mph.

Hail, Polk

When
August 10, 4:05 PM CST
Where
Polk County, 1.78 mi WSW of Pleasant Hope
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
37.460, -93.310

Dime size hail was reported.

Thunderstorm Wind, Polk

When
August 10, 4:17 PM CST
Where
Polk County, 1.29 mi ESE of Humansville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.790, -93.560

A telephone pole was down on Highway V.

Thunderstorm Wind, Polk

When
August 10, 4:25 PM CST
Where
Polk County, 3.01 mi SSE of Humansville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.759, -93.562

Several trees were downed just west of the intersection of Highways 123 and 13, southwest of Humansville.

Thunderstorm Wind, Christian

When
August 10, 5:40 PM CST
Where
Christian County, 0.55 mi E of Ozark
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.020, -93.210

A 2 to 3 foot diameter tree was uprooted in downtown Ozark. Report was received via social media.

Thunderstorm Wind, Christian

When
August 10, 5:47 PM CST
Where
Christian County, 0.88 mi NE of Oldfield
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
36.980, -93.040

A large tree fell on a building at a wedding pavilion causing minor damage. Report was relayed via media partner.

Thunderstorm Wind, Greene

When
August 10, 6:05 PM CST
Where
Greene County, 0.74 mi NE of Springfield
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.208, -93.291

A broadcast media partner relayed a report of 3 to 5 inch tree limbs down in the Downtown Springfield area.

Thunderstorm Wind, Greene

When
August 10, 6:07 PM CST
Where
Greene County, Langston
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.180, -93.230

A large tree limb snapped off and was lying on a power line near Sunshine Street and US Highway 65. The report was received via social media.

Thunderstorm Wind, Douglas

When
August 10, 6:09 PM CST
Where
Douglas County, 1.49 mi SSW of Ava Muni Meml Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
36.950, -92.690

Several large trees fall on garages, a vehicle and across the road at the Ava Country Club. The report was relayed via media contact.

Thunderstorm Wind, Douglas

When
August 10, 6:12 PM CST
Where
Douglas County, 0.58 mi W of Ava
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.950, -92.660

A large tree was down across road on Johnson Avenue in Ava. Report was relayed via ham radio operator.

Thunderstorm Wind, Douglas

When
August 10, 6:12 PM CST
Where
Douglas County, 1.01 mi SSW of Ava Muni Meml Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.956, -92.684

The top of 3 to 4 inch diameter tree was broken off near Highway 5 and Highway Y west of Ava.

Thunderstorm Wind, Douglas

When
August 10, 6:15 PM CST
Where
Douglas County, 0.55 mi W of Ava
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
36.950, -92.660

An uprooted tree was lying against the high school in Ava. Only very minor damage occurred.

Thunderstorm Wind, Greene

When
August 10, 6:16 PM CST
Where
Greene County, 1.33 mi SSW of Springfield to 2.36 mi S of Springfield
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.182, -93.309

Quite a bit of tree damage occurred in the vicinity of South Fort and Sunshine Streets. Damage to trees continued either side of Fort Street for several blocks south to Sunset Road. Many roads were covered with small tree debris. A large number of downed branches were noted though most were smaller than an inch in diameter.

Hail, Greene

When
August 10, 6:18 PM CST
Where
Greene County, 1.38 mi S of Springfield
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.180, -93.300

Media contact reported quarter size hail and small tree limbs down at the KY3 studio off of Sunshine Street.

Hail, Vernon

When
August 10, 6:19 PM CST
Where
Vernon County, 1.29 mi WSW of Sandstone
Measured
1.75 in hail
Reported by
Public
Coordinates
37.760, -94.240

The public reported golf ball size hail 4 miles east of Milo in a rural area. The time was estimated from radar.

Thunderstorm Wind, Greene

When
August 10, 6:19 PM CST
Where
Greene County, 3.25 mi S of Springfield
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.153, -93.301

An 8 inch branch and large section of a silver maple was blown out of a tree on to Walnut Lawn Road and Dayton Street.

Heavy Rain, Greene

When
August 10, 6:30 PM CST
Where
Greene County, 2.14 mi SSW of Springfield
Reported by
Public
Coordinates
37.170, -93.310

Numerous reports of 2-3 inches of heavy rainfall in southern and western Springfield were reported that fell between 7-8pm were received.

Thunderstorm Wind, Douglas

When
August 10, 6:30 PM CST
Where
Douglas County, 1.77 mi SE of Squires to 3.29 mi SSE of Squires
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.830, -92.600

Several trees and limbs were reported down in the Squires area and south toward the Ozark County line.

Hail, Greene

When
August 10, 6:35 PM CST
Where
Greene County, 1.49 mi SSW of Springfield
Measured
1.75 in hail
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
37.180, -93.310

A spotter reported up to golf ball size hail along Kansas Expressway from Battlefield Road to Sunshine Street. No significant damage was reported. The time was estimated from radar.

Thunderstorm Wind, Greene

When
August 10, 6:35 PM CST
Where
Greene County, 1.77 mi SW of Springfield
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
37.180, -93.320

Numerous reports of large trees and branches down occurred in western and southern Springfield. Some minor damage occurred to a few houses.

Thunderstorm Wind, Greene

When
August 10, 6:37 PM CST
Where
Greene County, 1.03 mi NW of Willard to 1.1 mi E of Willard
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.312, -93.441

The Emergency Manager reported that multiple trees and limbs were down around Willard.

Thunderstorm Wind, Greene

When
August 10, 6:40 PM CST
Where
Greene County, 2.84 mi WNW of Sequiota
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.160, -93.280

Multiple reports of 4 to 6 inch tree branches down were received near the intersection of East Guinevere Street and South King Avenue.

Thunderstorm Wind, Greene

When
August 10, 6:47 PM CST
Where
Greene County, 2.75 mi E of Battlefield
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
County Official
Coordinates
37.120, -93.330

A 36 inch diameter tree fell through the roof of a home on West Farm Road 182 causing moderate damage.

Thunderstorm Wind, Greene

When
August 10, 6:57 PM CST
Where
Greene County, 1.49 mi NNE of Battlefield to 1.6 mi NE of Battlefield
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.140, -93.370

Several large tree limbs were reported down near the intersection of West Bypass and Republic Road. The report was received via social media.

Thunderstorm Wind, Christian

When
August 10, 7:25 PM CST
Where
Christian County, 3.5 mi N of Clever
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.080, -93.490

Several tree limbs, of at least 12 inches in diameter, were downed at the Island Green Golf Course.

Flash Flood, Greene

When
August 10, 7:45 PM CST to 11:45 PM CST
Where
Greene County, 1.77 mi SW of Springfield to 3.25 mi S of Nichols
Cause
Heavy Rain
Reported by
Public
Coordinates
37.180, -93.320

Numerous reports of 6 to 12 inches of standing water were reported on roadways with a few cars stalled across western Springfield.

Heavy Rain, Greene

When
August 10, 11:00 PM CST
Where
Greene County, 2.14 mi SSW of Springfield
Reported by
Mesonet
Coordinates
37.170, -93.310

A storm total report of 2.30 inches of rain was measured at Mark Twain Elementary School.

Heavy Rain, Greene

When
August 10, 11:00 PM CST
Where
Greene County, 2.35 mi SSW of Springfield
Reported by
Broadcast Media
Coordinates
37.170, -93.320

A storm total report of 3.06 inches of rainfall was reported by a COCORAHS rain gauge near Sunset and Kansas Roads.

Heavy Rain, Greene

When
August 10, 11:00 PM CST
Where
Greene County, 3.02 mi SW of Springfield
Reported by
Mesonet
Coordinates
37.170, -93.340

A storm total report of 2.28 inches of rain was measured at Sherwood Elementary School.

Heavy Rain, Greene

When
August 10, 11:00 PM CST
Where
Greene County, 1.49 mi SSE of Springfield
Reported by
Mesonet
Coordinates
37.180, -93.290

A storm total report of 2.21 inches of rain was measured at Sunshine Elementary School.

Heavy Rain, Greene

When
August 11, 1:30 AM CST
Where
Greene County, 1.79 mi WSW of Springfield
Reported by
Mesonet
Coordinates
37.190, -93.330

A storm total report of 2.30 inches of rain was measured at the Mesonet Station WCCM7, Wilson Creek in Springfield.

Thunderstorm Wind, Stone

When
August 11, 2:15 PM CST
Where
Stone County, 2.66 mi NE of Silver Dollar City
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
36.700, -93.400

The Automated Weather Observing System located in Branson West recorded a 61mph wind gust.

Thunderstorm Wind, Taney

When
August 11, 3:29 PM CST
Where
Taney County, 1.55 mi S of Mildred to 1.63 mi SSE of Mildred
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Public
Coordinates
36.608, -93.098

A dock was flipped and flotation from the dock was blown west of the K Dock Marina.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2018Every state in 2018This day in weather historyWarnings in Missouri, August 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 780748, 780165, 780166, 780167, 780749, 780750, 780119, 780752, 780753, 780754, 780755, 777512, 775373, 775375, 780768, 780168, 775377, 775378, 780769, 775380, 780169, 780770, 781660, 775381, 781662, 781664, 781665, 781666, 781667, 781668, 781669, 781671, 781673, 781674, 781676, 775383, 775386, 781681, 780756, 781682, and more.